Alert archive / Arizona / Snow Advisories in 2006

Snow Advisory 13, NWS Las Vegas, NV

December 18, 2006Mohave County, Arizona

NWS Las Vegas, NV issued this snow advisory at Dec 18, 2006, 3:56 PM MST for Mohave County, Arizona. It took effect at Dec 18, 2006, 10:00 PM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 18, 2006, 3:56 PM MST (22:56 UTC)
In effect from
Dec 18, 2006, 10:00 PM MST
Expired
Dec 19, 2006, 8:48 AM MST
In force
11 hr
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2006-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2006-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 226 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
226 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KVEF 182256
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PST MON DEC 18 2006

...A PACIFIC STORM WILL BRING ACCUMULATING SNOW TO THE LOWER
ELEVATIONS OF MOHAVE COUNTY TONIGHT AND TUESDAY MORNING...

A PACIFIC STORM ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE
ACROSS ARIZONA TUESDAY BRINGING NUMEROUS SHOWERS TO MOHAVE COUNTY
WITH SNOW LEVELS LOWERING TO AROUND 3000 FEET OVERNIGHT AND
TUESDAY MORNING.

AZZ001-003-190600-
/O.NEW.KVEF.SN.Y.0013.061219T0500Z-061219T1900Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
356 PM MST MON DEC 18 2006

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
MST TUESDAY. 

SCATTERED SHOWERS WILL BEGIN THIS EVENING THEN BECOME MORE
NUMEROUS OVERNIGHT AS SNOW LEVELS DROP TO AROUND 3000 FEET. SNOW
SHOWERS WILL CONTINUE OFF AND ON UNTIL AROUND NOON TUESDAY WITH
THE BEST POTENTIAL FOR SIGNIFICANT SNOWFALL BETWEEN 4 AM AND 10 AM
MST. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY
LATE TUESDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN
EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. CONSIDER
TAKING EXTRA WINTER CLOTHING AND OTHER EMERGENCY SUPPLIES IN YOUR
VEHICLE.

$$

JGA
3 follow-up statements
000 
WWUS45 KVEF 190550
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
950 PM PST MON DEC 18 2006

...A PACIFIC STORM WILL BRING ACCUMULATING SNOW TO MAINLY NORTHERN
MOHAVE COUNTY TONIGHT AND TUESDAY MORNING...

A PACIFIC STORM ALONG THE SOUTHERN CALIFORNIA COAST WILL MOVE
ACROSS ARIZONA TUESDAY BRINGING NUMEROUS SHOWERS TO NORTHERN MOHAVE
COUNTY WITH SNOW LEVELS LOWERING TO AROUND 3000 FEET OVERNIGHT AND
TUESDAY MORNING. 

AZZ003-190700-
/O.CAN.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/
NORTHWEST DESERTS-
INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY...
HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP
1050 PM MST MON DEC 18 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW
ADVISORY. 

SOUTHERN MOHAVE COUNTY NO LONGER APPEARS TO BE UNDER THE GUN FOR
SIGNIFICANT PRECIPITATION WITH THE LOW PRESSURE SYSTEM MOVING OUT
OF SOUTHERN CALIFORNIA TONIGHT AND TUESDAY. THE BETTER MOISTURE
BAND LOOKS LIKE IT WILL SET UP OVER NORTHERN MOHAVE COUNTY WITH
SOUTHERN MOHAVE COUNTY ONLY SEEING SCATTERED RAIN AND SNOW
SHOWERS. LOCAL SNOWFALL UP TO 2 INCHES IS POSSIBLE THROUGH TUESDAY
MORNING...MAINLY IN THE HIGHER TERRAIN.

$$

AZZ001-191400-
/O.CON.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
1050 PM MST MON DEC 18 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST TUESDAY. 

SNOW SHOWERS WILL WILL BECOME MORE NUMEROUS OVERNIGHT AS SNOW
LEVELS DROP TO AROUND 3000 FEET. SNOW SHOWERS WILL CONTINUE OFF
AND ON UNTIL AT LEAST NOON TUESDAY WITH THE BEST POTENTIAL FOR
SIGNIFICANT SNOWFALL BETWEEN 4 AM AND 10 AM MST. TOTAL SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY LATE TUESDAY
MORNING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN
EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. CONSIDER
TAKING EXTRA WINTER CLOTHING AND OTHER EMERGENCY SUPPLIES IN YOUR
VEHICLE.

$$
000 
WWUS45 KVEF 191318
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
518 AM PST TUE DEC 19 2006

...A PACIFIC STORM WILL BRING ACCUMULATING SNOW TO THE HIGHER
ELEVATIONS OF NORTHERN MOHAVE COUNTY THIS MORNING...

A PACIFIC STORM WILL MOVE ACROSS ARIZONA TODAY...BRINGING
NUMEROUS SHOWERS TO NORTHERN MOHAVE COUNTY WITH SNOW LEVELS
AROUND 3000 FEET.

AZZ001-191900-
/O.CON.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
618 AM MST TUE DEC 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. 

ALTHOUGH THERE HAS BEEN A BREAK IN THE SNOW OVERNIGHT...SNOW
SHOWERS MAY REDEVELOP AGAIN THIS MORNING. TOTAL SNOW AMOUNTS OF 3
TO 5 INCHES ARE POSSIBLE BY LATE TUESDAY MORNING.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN
EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING. CONSIDER
TAKING EXTRA WINTER CLOTHING AND OTHER EMERGENCY SUPPLIES IN YOUR
VEHICLE.

$$

MORGAN
000 
WWUS45 KVEF 191548
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
748 AM PST TUE DEC 19 2006

AZZ001-191700-
/O.CAN.KVEF.SN.Y.0013.000000T0000Z-061219T1900Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...
WESTERN GRAND CANYON
848 AM MST TUE DEC 19 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE SNOW
ADVISORY. 

SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED ACROSS
NORTHERN MOHAVE COUNTY THE REST OF THE MORNING. SNOW WILL STILL
BE LIKELY UNTIL AROUND NOON THEN TAPER OFF TO SCATTERED SHOWERS. SNOW
ACCUMULATIONS WILL GENERALLY BE LESS THAN TWO INCHES.

$$

NVZ015-191800-
/O.NEW.KVEF.SN.Y.0014.061219T1548Z-061219T2000Z/
LINCOLN COUNTY-
INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO...
ALAMO...RACHEL
748 AM PST TUE DEC 19 2006

...SNOW ADVISORY IN EFFECT UNTIL NOON PST TODAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. 

A BROAD BAND OF LIGHT TO MODERATE SNOW DEVELOPING OVER LINCOLN
COUNTY WILL PERSIST THROUGH LATE MORNING THEN TAPER OFF IN THE
EARLY AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES
CAN BE EXPECTED FROM HIGHWAY 95 AND STATE ROUTE 318 EAST TO THE
UTAH BORDER. SNOW LEVELS WILL BE NEAR 2500 FEET.

A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP...BUT
ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS.
BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. PLAN
EXTRA TIME FOR TRAVEL...AND USE CAUTION WHILE DRIVING.

$$

JGA

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this snow advisory went out at Dec 18, 10:55 AM MST, 5 hours 1 minute earlier.

Area forecast discussion, Dec 18, 10:55 AM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
955 AM PST MON DEC 18 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL REMAIN OVER THE MOJAVE DESERT
AND SOUTHERN GREAT BASIN THROUGH TUESDAY. THIS WILL KEEP
TEMPERATURES BELOW NORMAL WITH A CHANCE OF RAIN AND SNOW SHOWERS
OVER SOME AREAS. THE STORM WILL MOVE AWAY BY THE MIDDLE OF THE
WEEK...HOWEVER TEMPERATURES WILL REMAIN BELOW NORMAL.
&&

.UPDATE...WATER VAPOR IMAGERY SHOWED A CLOSED LOW CENTERED OVER
SOUTHERN CALIFORNIA WITH THE TROUGH AXIS EXTENDING UP THROUGH
SOUTHERN NEVADA THIS MORNING. THE 12Z NAM/GFS HAD A SIMILAR
INITIALIZATION OF THE SYSTEM AND BOTH LOOKED FAIRLY GOOD. HOWEVER...
OVER THE NEXT 24-36 HOURS...THE NAM APPEARS TO BE SLIGHTLY MORE
PROGRESSIVE WITH THE LOW AS IT LIFTS NORTHEAST ACROSS ARIZONA
TUESDAY. IN EITHER CASE...IT APPEARS MOST OF MOHAVE COUNTY COULD SEE
LIGHT TO MODERATE PRECIPITATION TONIGHT AND TUESDAY. SNOW LEVELS
SHOULD LOWER TO 3000 FEET TONIGHT THEN LIFT TO AROUND 4000 FEET
TUESDAY. SOME MOISTURE IS FORECAST TO WRAP INTO SOUTHERN NEVADA ALSO
BUT SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM SHOULD ONLY ALLOW
ISOLATED TO SCATTERED SHOWERS. CURRENT TRENDS OKAY BUT WILL BE
INCREASING POPS/COVERAGE FOR MOHAVE COUNTY IN THE AFTERNOON PACKAGE.
ALSO...SNOW AMOUNTS COULD REACH ADVISORY LEVELS FOR MOHAVE COUNTY
TONIGHT/TUESDAY AND WILL CONSIDER ISSUING ADVISORY FOR LATE TONIGHT
AND TUESDAY.
&&

.PREV DISCUSSION...238 AM PST MON DEC 18 2006...

SHORT TERM...SATELLITE SHOWS LARGE NORTHEAST-SOUTHWEST ORIENTED
TROUGH STILL DIGGING OVER THE SOUTHWESTERN STATES. THINGS ARE RATHER
TRANQUIL AT THE MOMENT...WITH THE MOST INTERESTING FEATURE BEING THE
PERSISTENT AREA OF LOW CLOUDS OVER LINCOLN COUNTY WITH TENDRILS
REACHING INTO NYE AND CLARK. A FEW OBSERVERS UNDERNEATH THIS CLOUD
DECK HAVE REPORTED LIGHT SNOW. THE CLOUDS APPEAR TO BE SLOWLY
ERODING...AND THERE IS NO HIGHER CLOUD DECK TO START THE SEEDER
FEEDER PROCESS...SO BELIEVE ANY ADDITIONAL SNOW WILL BE VERY LIGHT
AND SPOTTY. ELSEWHERE...A SMALL PATCH OF CLOUDS AND RADAR RETURNS
WAS MOVING SOUTHWEST THROUGH SAN BERNARDINO COUNTY NEAR AND WEST OF
BARSTOW. TEMPERATURES SUGGEST ANY PRECIP HERE WOULD BE SNOW...BUT
10-20F SURFACE DEWPOINT DEPRESSIONS ARGUE AGAINST MUCH IF ANYTHING
REACHING THE GROUND. INCLUDED SOME SMALL POPS ON THE HIGHER
ELEVATIONS EARLY THIS MORNING FOR THIS FEATURE. THE OVERALL FORECAST
TREND REMAINS THE SAME. UPPER LOW WILL REACH ITS SOUTHERNMOST POINT
ALONG THE MEXICAN BORDER AROUND MIDNIGHT TONIGHT. AFTER BEING
SOMEWHAT MOISTURE STARVED TODAY...IT SHOULD TAP INTO MOISTURE OVER
ARIZONA TOMORROW AND PULL SOME OF IT WESTWARD OVER OUR AREA. BEEFED
UP POPS OVER THE EASTERN CWFA...PARTICULARLY NORTHERN MOHAVE
COUNTY...FOR TOMORROW. THE LOW WILL FINALLY GET BOOTED EAST LATE
TOMORROW INTO WEDNESDAY...WITH CLOUDS DECREASING. AS THE LOW
DEPARTS...THERE WILL BE A BRIEF WINDOW OF UPPER SUPPORT FOR ENHANCED
NORTH WINDS DOWN THE COLORADO RIVER VALLEY TOMORROW AFTERNOON.
CURRENT FORECAST IS FOR WINDS JUST BELOW LAKE WIND ADVISORY LEVELS.
WILL HAVE TO WATCH THIS ISSUE. VERY CHILLY THROUGH THE SHORT TERM
WITH TEMPS 5-10 DEGREES BELOW NORMAL AREAWIDE.

LONG TERM...RIDGING OVER THE CWA ON THURSDAY WILL TRANSITION
EASTWARD AS A SHORTWAVE ENTERS THE PAC NW AND QUICKLY DROPS SOUTH
ACROSS THE GREAT BASIN ON FRIDAY. MODELS ARE NOT IN THE BEST
AGREEMENT WITH POSITION...WITH THE DGEX AND GEM HAVING THE MOST
SOUTHERN SCENARIO AND THE ECMWF/GFS/MREF ALL SHOWING THE TROUGH
SLIDING ACROSS TO THE NORTH... WHICH WOULD RESULT IN MINIMAL PRECIP
ISOLATED TO PORTIONS OF LINCOLN AND MOHAVE COUNTIES. WILL CONTINUE
TO LEAN TOWARDS THE NRLY SOLUTION/CONTINUITY...SO HAVE ONLY SLIGHT
CHANCES OVER NRN PORTIONS...ALSO INCLUDING EASTERN LINCOLN AND
MOHAVE LATER IN THE DAY. WINDS WILL INCREASE THROUGHOUT THE DAY AS
THE N-S GRADIENT INCREASES. SATURDAY AND BEYOND...RIDGING WILL BUILD
IN OVER THE CWA AND HELP WARM THINGS UP ALMOST BACK TO NORMAL... BUT
THE GOING WILL BE SLOW BEING SO CLOSE TO WINTER SOLSTICE AND LIGHT
NRLY WINDS EXPECTED TO PERSIST OVER THE PERIOD.
&&

.AVIATION...IN THE BEATTY CORRIDOR AND TWEB405 THERE WILL BE MVFR
CIGS AND A CHANCE FOR SNOW SHOWERS THROUGH LATE AFTERNOON FROM KINS
TO JUST SOUTH OF KTPH THROUGH THE AFTERNOON. THE SAME THING APPLIES
TO WESTERN LINCOLN COUNTY AS WELL. TAFS AND TWEBS ADEQUATELY
DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS
FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

ADAIR/JACQUES/MORGAN/KENNEDY

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Snow Advisories in Arizona, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.